Texas, 2015

Damaging Winds in Texas, June 26 to 30, 2015

June 26 to 30, 2015 · NWS SJT · 6 events in 4 counties and zones

Isolated severe thunderstorms resulted in a few damaging thunderstorm wind events across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

Isolated severe thunderstorms resulted in a few damaging thunderstorm wind events across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 26, 5:29 PM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 26, 5:29 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
629 PM CDT Fri Jun 26 2015

.AVIATION...
/00Z TAFS/

VFR conditions will generally prevail across West Central Texas
terminals through the period. Scattered showers and storms will
continue ahead of a weak cold front, but coverage should remain
limited. At this point, will just opt to continue the VCTS
already mentioned in the forecast. Front will produce a weak
northerly wind as it passes late tonight and on Saturday.

&&

.PREV DISCUSSION... /ISSUED 351 PM CDT Fri Jun 26 2015/

SHORT TERM...
(Tonight and Saturday)

A weak cold front will move south into the Big Country tonight. At
present, anticipate that this front will reach the Interstate 20
corridor by early Saturday morning. With unstable air and some weak
upper support, scattered showers and thunderstorms are developing
across the Low Rolling Plains and into the Big Country this
afternoon. Expect additional development of scattered showers/storms
through the evening and early tonight across our northern and
western counties. A few strong or marginally severe storms are
possible across the Big Country, parts of the Concho Valley and
northwestern Crockett County. Locally heavy rainfall is also
possible, with precipitable water values between 1.5 and 1.9 inches.
The rain chance will expand across our southern counties overnight.

On Saturday, the weak cold front will progress south through our
central and southern counties. Carrying chance PoPs across our
central and southern counties, with rain chances dropping off north
of Interstate 20 during the afternoon. With increased cloud cover
and rain chances, temperatures should be confined to the upper 80s
for highs Saturday across most of our area.

LONG TERM...
(Saturday night through Friday)

The long term forecast remains essentially unchanged. The weak
cold front tomorrow will serve as a potential focus for additional
showers and thunderstorms, across mainly our southeastern
counties, tomorrow night. The potential for any lingering
convection Sunday, across our Interstate 10 corridor counties, now
looks very low. Thus, Sunday's forecast is now dry for all of West
Central Texas. For Monday through Tuesday, northwest flow aloft
could help initiate showers and thunderstorms; however, confidence
is low here. So, continuing only slight chance PoPs looks
reasonable. For Tuesday night and beyond, look for dry conditions,
with afternoon highs mainly in the 90 to 95 range.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 72  88  67  91  70 /  40  20  10   5   5
San Angelo 	 72  89  68  92  69 /  40  40  20   5   5
Junction 	 72  90  68  90  68 /  20  50  30  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Jun 26, 1:44 PM CST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
244 PM CDT FRI JUN 26 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
244 PM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA NORTHWEST OF
A BARNHART TO SAN ANGELO TO BROWNWOOD LINE THIS AFTERNOON AND
EARLY EVENING. THE CHANCE OF THUNDERSTORMS WILL EXPAND SOUTH TO
THE INTERSTATE 10 CORRIDOR TONIGHT. THERE IS A MARGINAL RISK FOR
SEVERE THUNDERSTORMS ACROSS THE BIG COUNTRY...NORTHWESTERN CONCHO
VALLEY...AND THE WESTERN TIP OF CROCKETT COUNTY. THE PRIMARY
HAZARDS INCLUDE DAMAGING WINDS AND DANGEROUS LIGHTNING. LOCALLY
HEAVY RAINFALL WILL ALSO BE POSSIBLE...AND THIS COULD CREATE
LOCALIZED HAZARDS FOR DRIVING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS
SATURDAY...AND ACROSS SOUTHERN PARTS OF WEST CENTRAL TEXAS SATURDAY
NIGHT. DANGEROUS LIGHTNING AND STRONG GUSTY WINDS WILL BE THE
PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 26, 6:16 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
716 PM CDT FRI JUN 26 2015

TXZ071-072-270045-
IRION TX-TOM GREEN TX-
716 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR IRION
AND TOM GREEN COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  DANGEROUS LIGHTNING
  HEAVY RAINFALL
  GUSTY WINDS AND SMALL HAIL

AT 710 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
TANKERSLEY...OR ABOUT 12 MILES SOUTHWEST OF SAN ANGELO...MOVING
SOUTHWEST AT 5 MPH.

NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING! VERY HEAVY
RAINFALL IS OCCURRING AND A FLASH FLOOD WARNING MAY BE REQUIRED IF
THIS HEAVY RAINFALL CONTINUES.

POTENTIAL STORM IMPACTS INCLUDE...
  LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING
  OUTDOORS...
  DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
  SOME BROKEN TREE BRANCHES...
  A FEW LOOSE OBJECTS TOPPLED...

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

THE STRONG THUNDERSTORM WILL BE NEAR...
  TANKERSLEY...US-67 NEAR THE IRION-TOM GREEN COUNTY LINE AND
  KNICKERBOCKER BY 730 PM CDT
  SOUTH SIDE OF SAN ANGELO NEAR LAKE NASWORTHY BY 740 PM CDT

LAT...LON 3122 10059 3135 10080 3150 10065 3140 10048
TIME...MOT...LOC 0014Z 033DEG 3KT 3138 10063
Special weather statement, Jun 26, 6:29 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
729 PM CDT FRI JUN 26 2015

TXZ073-270100-
CONCHO TX-
729 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR CONCHO
COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  DANGEROUS LIGHTNING
  HEAVY RAINFALL
  GUSTY WINDS AND HAIL

AT 726 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER THE
INTERSECTION OF US-83 AND RANCH ROAD 765...OR ABOUT 10 MILES SOUTH OF
PAINT ROCK...MOVING SOUTHWEST AT 10 MPH.

NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING! VERY HEAVY
RAINFALL IS OCCURRING AND A FLASH FLOOD WARNING MAY BE REQUIRED IF
THIS HEAVY RAINFALL CONTINUES.

POTENTIAL STORM IMPACTS INCLUDE...
  LOCALIZED SHORT DURATION POWER OUTAGES...
  LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING
 OUTDOORS...
  DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
  ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE AREAS...
  SOME BROKEN TREE BRANCHES...
  A FEW LOOSE OBJECTS TOPPLED...

MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

THE STRONG THUNDERSTORM WILL BE NEAR...
NORTHERN CONCHO COUNTY.

THIS INCLUDES THE LOW WATER CROSSINGS...
AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF CONCHO COUNTY.

LAT...LON 3124 9990 3145 10001 3156 9981 3135 9971
TIME...MOT...LOC 0029Z 062DEG 12KT 3137 9987
Special weather statement, Jun 26, 6:42 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
742 PM CDT FRI JUN 26 2015

TXZ071-072-270115-
IRION TX-TOM GREEN TX-
742 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR IRION
AND TOM GREEN COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  DANGEROUS LIGHTNING
  HEAVY RAINFALL
  GUSTY WINDS AND HAIL

AT 740 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TANKERSLEY...
OR ABOUT 11 MILES NORTHEAST OF MERTZON...MOVING SOUTH AT 5 MPH.

NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING! VERY HEAVY
RAINFALL IS OCCURRING AND A FLASH FLOOD WARNING MAY BE REQUIRED IF
THIS HEAVY RAINFALL CONTINUES.

POTENTIAL STORM IMPACTS INCLUDE...
  LOCALIZED SHORT DURATION POWER OUTAGES...
  LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING
 OUTDOORS...
  DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
  SOME BROKEN TREE BRANCHES...
  A FEW LOOSE OBJECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS...

MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

THE STRONG THUNDERSTORM WILL BE NEAR...
  KNICKERBOCKER BY 815 PM CDT

THIS INCLUDES THE LOW WATER CROSSINGS...
  COUNTY ROAD 202 CROSSING LOPEZ CREEK...
  SHERWOOD CEMENTERY CROSSING...
  COUNTY ROAD 202 CROSSING SPRING CREEK...
  COUNTY ROAD 113 CROSSING DOVE CREEK...
AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF IRION AND TOM GREEN
COUNTIES.

LAT...LON 3121 10041 3116 10076 3139 10082 3146 10049
TIME...MOT...LOC 0041Z 347DEG 5KT 3134 10066
Special weather statement, Jun 26, 6:57 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
757 PM CDT FRI JUN 26 2015

TXZ073-270130-
CONCHO TX-
757 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR CONCHO
COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  DANGEROUS LIGHTNING
  HEAVY RAINFALL
  GUSTY WINDS AND HAIL

AT 753 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER THE
INTERSECTION OF US-83 AND RANCH ROAD 765...OR ABOUT 10 MILES SOUTH OF
PAINT ROCK...MOVING SOUTH AT 5 MPH.

NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING! VERY HEAVY
RAINFALL IS OCCURRING AND A FLASH FLOOD WARNING MAY BE REQUIRED IF
THIS HEAVY RAINFALL CONTINUES.

POTENTIAL STORM IMPACTS INCLUDE...
  LOCALIZED SHORT DURATION POWER OUTAGES...
  LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING
  OUTDOORS...
  ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE
  AREAS...  SOME BROKEN TREE BRANCHES...
  A FEW LOOSE OBJECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS...

MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

THE STRONG THUNDERSTORM WILL BE NEAR...
CENTRAL CONCHO COUNTY.

THIS INCLUDES THE LOW WATER CROSSINGS...
  COUNTY ROAD 4131 CROSSING MAVERICK CREEK...
AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF CONCHO COUNTY.

LAT...LON 3126 9973 3125 9998 3147 9996 3147 9975
TIME...MOT...LOC 0057Z 000DEG 6KT 3136 9986
Special weather statement, Jun 26, 7:03 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
803 PM CDT FRI JUN 26 2015

TXZ128-139-140-270130-
COLEMAN TX-CALLAHAN TX-BROWN TX-
803 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR
COLEMAN...CALLAHAN AND BROWN COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  DANGEROUS LIGHTNING
  HEAVY RAINFALL
  GUSTY WINDS AND HAIL

AT 759 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
BURKETT...OR ABOUT 19 MILES NORTHEAST OF COLEMAN...MOVING SOUTHEAST
AT 10 MPH.

NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING! VERY HEAVY
RAINFALL IS OCCURRING AND A FLASH FLOOD WARNING MAY BE REQUIRED IF
THIS HEAVY RAINFALL CONTINUES.

POTENTIAL STORM IMPACTS INCLUDE...
  LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING
 OUTDOORS...
  DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
  SOME BROKEN TREE BRANCHES...
  A FEW LOOSE OBJECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS...

MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

THE STRONG THUNDERSTORM WILL BE NEAR...
  BURKETT AND CROSS CUT BY 815 PM CDT
  ECHO BY 825 PM CDT
  BYRDS BY 830 PM CDT

THIS INCLUDES THE LOW WATER CROSSINGS...
  FM 2273 CROSSING ROUGH BRANCH...
AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF COLEMAN...CALLAHAN
AND BROWN COUNTIES.

LAT...LON 3191 9898 3185 9933 3210 9943 3219 9912
      3216 9911 3209 9911 3208 9907
TIME...MOT...LOC 0102Z 332DEG 8KT 3203 9921

The radar

The San Angelo radar (KSJT), 80 km away, was scanning. The volume nearest the first event began at 01:07 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Coleman

When
June 26, 7:07 PM CST
Where
Coleman County, 4.31 mi SSE of Leaday
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
31.510, -99.660

Thunderstorm Wind, Runnels

When
June 29, 9:40 PM CST
Where
Runnels County, 0.91 mi SE of Wingate
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.040, -100.110

A trained spotter estimated 60 to 70 mph thunderstorm wind gusts. The damaging thunderstorm winds tore off a small portion of the metal roof located at one of the corners.

Thunderstorm Wind, Tom Green

When
June 29, 11:55 PM CST
Where
Tom Green County, 4.19 mi N of San Angelo Res
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
31.540, -100.510

Thunderstorm Wind, Tom Green

When
June 30, 12:25 AM CST to 12:30 AM CST
Where
Tom Green County, 0.69 mi N of Tankersly Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
31.340, -100.680

Damaging thunderstorm winds resulted in widespread tree damage across the Ponderosa Estates neighborhood located 2 miles southwest of Tankersley. A few homes lost some shingles.

Thunderstorm Wind, Irion

When
June 30, 12:59 AM CST
Where
Irion County, 1.5 mi NNW of Sherwood
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
31.300, -100.810

Thunderstorm Wind, Irion

When
June 30, 1:05 AM CST
Where
Irion County, 10.52 mi NNE of Sherwood
Measured
56 kt (64 mph) estimated gust
Reported by
COOP Observer
Coordinates
31.420, -100.730

A cooperative observer estimated the damaging thunderstorm wind gust that resulted in damage to numerous large tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590193, 590198, 590200, 590203, 590212, 590215.